After being on Xanax for a the last year for anxiety associated with ADD, my doctor and I decided to transition me off Xanax and on to Ativan. Xanax was just too heavy. It helped with anxiety but caused depression. I am one week into the transition process. I've reduced my daily in take of Xanax by 1/3 and started slowly with the Ativan. Some withdrawal symptoms crop up with taking less Xanax so I am being careful. My doctor's directions were "take it slow and just play with it". I didn't expect him to give me a precide "how to" pamphlet, but I'm looking for some coaching on what to expect and what I should be aware of as I proceed. I also take Wellbutrine and Dexedrine. Advice is welcomed. Thank you.
I've been taking 3 mg of Xanax per day (2mg in am and another 1mg in the afternoon). I'll probably go on 4-6 mg of Ativan per day; I'd prefer 4 but my doctor said he'd prescribe 6mg per day and leave it to me. I've heard the same thing that Summer123 says about 2x Ativan = 1x Xanax, but I'll need to see how it works out.
The Wellbutrin / Dexedrine combo is odd I know; I'll tell you I am going right back on the non-generic Wellbutrin because those generics stink. I'll pay the extra money.
Yes, I agree with you - many of the generics aren't as effective as the brand name. I found that to be true with Ambien - the generic didn't work so I immediately switched back to brand. In fact, my plan pays for brand name drugs, so I ask for brand for everything - xanax, ambien...I returned the unused amount back to my drug store the next day and made them apply my co-pay to the brand.
Funny about the dexedrine - I'm assuming that a psychiatrist is writing this script for you? My psych. asked if I wanted dexedrine when I was gaining too much weight on mirtazepine...and we're only talking about gaining 10 - 15 lbs.!!! I couldn't believe it - talk about an addictive drug...reminds me of the speed freaks back in the 70's...
Please don't take any offense - I'm not directing the criticism to you...if it's effective, that's what's important.
I'm surprised that you're not considering something like Klonopin or Valium vs. Ativan. Are you taking it for GAD?
I hope that your transition goes smoothly with minimal side effects...
My psychiatrist has prescribing me Dexedrine for about 9 years now since I was first diagnosed with ADD as an adult. No offense taken at all. My ADD had always been accompanied by anxiety, so yes that is why I am taking the Ativan. The Xanax made me feel like a depressed, heavy brick. He mentioned Valium and Klonopin as possibilities, but suggested Ativan would be my best choice. Just curious, what characteristics of the other two make you surprised he suggested Ativan?
BTW, you are not alone in what you are going through with your withdrawal issues. You will make it through this - just hang in there. I send you peace.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.